Alert archive / Kansas / Snow Advisories in 2005

Snow Advisory 2, NWS Topeka, KS

December 16, 200523 counties in Kansas

NWS Topeka, KS issued this snow advisory at Dec 16, 2005, 1:30 PM CST for 23 counties in Kansas. It took effect at Dec 17, 2005, 12:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2005, 1:30 PM CST (19:30 UTC)
In effect from
Dec 17, 2005, 12:00 AM CST
Expired
Dec 18, 2005, 6:00 AM CST
In force
30 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 161930
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
130 PM CST FRI DEC 16 2005

...ACCUMULATING SNOWS FOR NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS THIS WEEKEND...

.A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES TONIGHT AND THEN
ACROSS THE PLAINS SATURDAY AND SATURDAY NIGHT. THIS SYSTEM WILL
PRODUCE ACCUMULATING SNOW ACROSS NORTH CENTRAL KANSAS AFTER
MIDNIGHT TONIGHT...THEN ACROSS THE ENTIRE AREA SATURDAY AND
SATURDAY NIGHT. TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 4
INCHES ALONG THE NEBRASKA BORDER WITH 4 TO 6 INCH AMOUNTS SOUTH OF
INTERSTATE 70 AND WEST OF HIGHWAY 75. 

KSZ008-009-020-021-034>037-170330-
/O.NEW.KTOP.SN.Y.0002.051217T0600Z-051218T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
130 PM CST FRI DEC 16 2005

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
SUNDAY. 

PERIODS OF LIGHT TO MODERATE SNOW ARE EXPECTED LATE TONIGHT
THROUGH THE EARLY MORNING HOURS SUNDAY. THE SNOW MAY REDUCE
VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. STORM TOTAL
ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES NORTH OF HIGHWAY
24...WITH 5 TO 7 INCHES MAINLY SOUTH OF A MINNEAPOLIS TO JUNCTION
CITY LINE.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ010>012-022>024-026-038>040-054>056-058-059-170330-
/O.NEW.KTOP.SN.Y.0002.051217T1200Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
TOPEKA...LAWRENCE...EMPORIA...OTTAWA
130 PM CST FRI DEC 16 2005

...SNOW ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED SATURDAY AND
SATURDAY NIGHT ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES. TOTAL SNOW ACCUMULATIONS OF
3 TO 6 INCHES ARE POSSIBLE WITH THE HIGHER AMOUNTS SOUTH OF
INTERSTATE 70 AND WEST OF HIGHWAY 75.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$
8 follow-up statements
000 
WWUS43 KTOP 170302
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
902 PM CST FRI DEC 16 2005

...ACCUMULATING SNOWS FOR NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS THIS WEEKEND...

.THE FIRST PART OF A DOUBLE PUNCH STORM SYSTEM WILL MOVE OUT OF
THE TEXAS PANHANDLE ACROSS KANSAS TONIGHT...WITH THE SECOND PUNCH
EXPECTED TO MOVE FROM THE ROCKIES EARLY SATURDAY. THIS STORM WILL
PRODUCE ACCUMULATING SNOW ACROSS NORTH CENTRAL KANSAS OVERNIGHT...THEN
ACROSS THE ENTIRE AREA SATURDAY AND SATURDAY NIGHT. TOTAL SNOWFALL
AMOUNTS WILL RANGE FROM BETWEEN 2 AND 4 INCHES ALONG THE NEBRASKA
BORDER WITH BETWEEN 4 AND 6 INCHES ALONG AND SOUTH OF INTERSTATE
70 AND TO THE WEST OF HIGHWAY 75.

KSZ008-009-020-021-034>037-171200-
/O.CON.KTOP.SN.Y.0002.051217T0600Z-051218T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
902 PM CST FRI DEC 16 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM
CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM
CST SUNDAY. 

LIGHT SNOW WILL RAPIDLY DEVELOP AROUND MIDNIGHT...AND INCREASE IN
BOTH COVERAGE AND INTENSITY DURING THE OVERNIGHT HOURS. AN INCH OR
SO OF SNOW CAN BE EXPECTED BY SUNRISE...MAINLY SOUTHWEST OF A LINE
FROM CONCORDIA TO JUNCTION CITY.

SNOW WILL CONTINUE ON SATURDAY...ALTHOUGH IT MAY LET UP SOME
BEFORE INCREASING AGAIN LATE SATURDAY AFTERNOON THROUGH THE
EVENING. SOME OF THE SNOW MAY REDUCE VISIBILITIES TO LESS THAN A
QUARTER MILE.

STORM TOTAL ACCUMULATIONS WILL RANGE FROM BETWEEN 2 AND 4 INCHES
NORTH OF LINE FROM CONCORDIA TO MANHATTAN...WITH BETWEEN 5 AND 7
INCHES ALONG AND SOUTH OF MINNEAPOLIS TO JUNCTION CITY.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ010>012-022>024-026-038>040-054>056-058-059-171200-
/O.CON.KTOP.SN.Y.0002.051217T1200Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
TOPEKA...LAWRENCE...EMPORIA...OTTAWA
902 PM CST FRI DEC 16 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED SATURDAY AND
SATURDAY NIGHT ACROSS THE AREA. SOME OF THE SNOW MAY REDUCE
VISIBILITIES TO LESS THAN A QUARTER MILE. TOTAL SNOW ACCUMULATIONS
BETWEEN 3 AND 6 INCHES ARE POSSIBLE...WITH THE HIGHER AMOUNTS
ALONG AND SOUTH OF INTERSTATE 70 AND TO THE WEST OF HIGHWAY 75.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$
000 
WWUS43 KTOP 170857
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
257 AM CST SAT DEC 17 2005

...ACCUMULATING SNOWS FOR NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS TODAY AND TONIGHT...

.A BROAD UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS KANSAS
TODAY AND TONIGHT. THIS STORM WILL PRODUCE ACCUMULATING SNOW
ACROSS NORTH CENTRAL KANSAS THIS MORNING...THEN ACROSS THE ENTIRE
AREA LATE THIS MORNING THROUGH TONIGHT. TOTAL SNOWFALL AMOUNTS WILL
RANGE FROM BETWEEN 2 AND 4 INCHES ALONG THE NEBRASKA BORDER WITH
BETWEEN 4 AND 6 INCHES ALONG AND SOUTH OF INTERSTATE 70.

KSZ008-009-020-021-034>037-171700-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
257 AM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

LIGHT SNOW WILL CONTINUE TO DEVELOP EARLY THIS MORNING...AND INCREASE IN
BOTH COVERAGE AND INTENSITY DURING THE REMAINDER OF THE MORNING
HOURS. AN INCH OR TWO OF SNOW CAN BE EXPECTED BY LATE MORNING...MAINLY
SOUTHWEST OF A LINE FROM CONCORDIA TO JUNCTION CITY.

PERIODS OF SNOW WILL CONTINUE THROUGH SATURDAY EVENING. SNOW MAY
REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES.

STORM TOTAL ACCUMULATIONS WILL RANGE FROM BETWEEN 2 AND 4 INCHES
NORTH OF LINE FROM CONCORDIA TO MANHATTAN...WITH BETWEEN 5 AND
6 INCHES ALONG AND SOUTH OF MINNEAPOLIS TO JUNCTION CITY.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ010>012-022>024-026-038>040-054>056-058-059-171700-
/O.CON.KTOP.SN.Y.0002.051217T1200Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
TOPEKA...LAWRENCE...EMPORIA...OTTAWA
257 AM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO DEVELOP THIS
MORNING AND CONTINUE THROUGH TONIGHT ACROSS THE AREA. SNOW MAY
REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE THIS AFTERNOON AND
TONIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE
POSSIBLE...WITH THE HIGHER AMOUNTS ALONG AND SOUTH OF INTERSTATE
70 AND TO THE WEST OF HIGHWAY 75.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$
000 
WWUS43 KTOP 171234
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
634 AM CST SAT DEC 17 2005

...ACCUMULATING SNOWS FOR NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS TODAY AND TONIGHT...

.A BROAD UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS KANSAS
TODAY AND TONIGHT. THIS STORM WILL PRODUCE ACCUMULATING SNOW
ACROSS NORTH CENTRAL KANSAS THIS MORNING...THEN ACROSS THE ENTIRE
AREA LATE THIS MORNING THROUGH TONIGHT. TOTAL SNOWFALL AMOUNTS
WILL RANGE FROM BETWEEN 2 AND 4 INCHES ALONG THE NEBRASKA BORDER
WITH BETWEEN 6 TO 8 INCHES ALONG AND SOUTH OF INTERSTATE 70...AND
WEST OF HIGHWAY 177.

KSZ020-021-034>037-172245-
/O.UPG.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
/O.NEW.KTOP.WS.W.0002.051217T1234Z-051218T0900Z/
CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
634 AM CST SAT DEC 17 2005

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON. SNOW MAY REDUCE VISIBILITIES TO LESS THAN
A QUARTER MILE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS
BETWEEN 6 AND 8 INCHES ARE POSSIBLE. PERIODS OF SNOW WILL
CONTINUE THROUGH SATURDAY EVENING. 

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ022-172245-
/O.UPG.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
/O.NEW.KTOP.WS.W.0002.051217T1234Z-051218T0900Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
634 AM CST SAT DEC 17 2005

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON. SNOW MAY REDUCE VISIBILITIES TO LESS THAN
A QUARTER MILE THROUGH THIS MORNING AND EARLY THIS AFTERNOON. TOTAL
SNOW ACCUMULATIONS BETWEEN 6 AND 8 INCHES ARE POSSIBLE. PERIODS OF
SNOW WILL CONTINUE THROUGH SATURDAY EVENING.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ008-009-172245-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
634 AM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS EVENING ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES TODAY AND TONIGHT. TOTAL SNOW
ACCUMULATIONS BETWEEN 3 AND 5 INCHES ARE POSSIBLE.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-172245-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
634 AM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH TONIGHT ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES TODAY AND TONIGHT. TOTAL SNOW
ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE POSSIBLE...WITH THE
HIGHER AMOUNTS ALONG AND SOUTH OF INTERSTATE 70 AND TO THE WEST OF
HIGHWAY 75.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$
000 
WWUS43 KTOP 172053
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
253 PM CST SAT DEC 17 2005

...SNOW CONTINUES ACROSS NORTH CENTRAL...NORTHEAST AND EAST
CENTRAL KANSAS THIS AFTERNOON AND TONIGHT...

.A SERIES OF UPPER LEVEL SYSTEMS MOVING OVER THE STATE WILL BRING
ROUNDS OF ACCUMULATING SNOWFALL TO THE AREA THROUGH EARLY SUNDAY
MORNING.

KSZ020-021-034>037-180500-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
253 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON AND OVERNIGHT. SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES...WITH TOTAL SNOW ACCUMULATIONS
BETWEEN 6 AND 8 INCHES POSSIBLE. 

AS OF 230 PM...MOST COUNTIES IN THE WARNING AREA HAD REPORTED
ACCUMULATIONS OF 2 TO 5 INCHES. AN ADDITIONAL 4 INCHES IS POSSIBLE
THROUGH EARLY SUNDAY MORNING. 

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ022-180500-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
253 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW...HEAVY AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH THIS AFTERNOON AND OVERNIGHT. SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES...WITH TOTAL SNOW ACCUMULATIONS
BETWEEN 6 AND 8 INCHES POSSIBLE. 

AS OF 230 PM...RILEY COUNTY SHERIFF REPORTED ACCUMULATIONS OF 3 TO
4 INCHES. AN ADDITIONAL 4 INCHES IS POSSIBLE THROUGH EARLY SUNDAY
MORNING.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ008-009-180500-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
253 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH TONIGHT ACROSS THE AREA. SNOW MAY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES. TOTAL SNOW ACCUMULATIONS
BETWEEN 3 AND 6 INCHES ARE POSSIBLE.

REPORTS FROM LAW ENFORCEMENT INDICATE THAT AS OF 245 PM...SNOWFALL
TOTALS RANGE FROM 1 TO 4 INCHES...WITH ANOTHER 2 TO 3 INCHES
EXPECTED BY EARLY MORNING SUNDAY.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-180500-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
253 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...ARE EXPECTED TO CONTINUE
THROUGH TONIGHT ACROSS THE AREA. THE SNOW MAY REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES. TOTAL SNOW ACCUMULATIONS
BETWEEN 3 AND 6 INCHES ARE POSSIBLE...WITH THE HIGHER AMOUNTS
ALONG AND SOUTH OF INTERSTATE 70.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$
000 
WWUS43 KTOP 180316
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
916 PM CST SAT DEC 17 2005

.THE LATEST UPPER LEVEL SHORT WAVE IS MOVING ACROSS WESTERN
KANSAS THIS EVENING. THIS HAS ALLOWED THE SNOWFALL TO REDEVELOP
AND FILL IN ACROSS EAST CENTRAL KANSAS. AN ADDITIONAL 1 TO 3
INCHES OF SNOW WILL BE POSSIBLE OVERNIGHT ACROSS EAST CENTRAL
KANSAS...GENERALLY SOUTHEAST OF A LINE FROM COUNCIL GROVE TO
TOPEKA...WITH AROUND 1 INCH OF ADDITIONAL SNOW ELSEWHERE. TIMING
OF THE SNOW FALL STILL REMAINS SIMILAR TO THE PREVIOUS ISSUANCE.
THE BACK EDGE OF RADAR RETURNS CAN BE SEEN ACROSS CENTRAL KANSAS.
SNOW FALL SHOULD COME TO AN END ACROSS NORTH CENTRAL AREAS AFTER
MIDNIGHT...WITH SNOW TAPERING OFF ACROSS NORTHEAST AND EAST
CENTRAL KANSAS CLOSER TO DAWN.

KSZ020-021-034>037-180900-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE...
JUNCTION CITY
916 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH
MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH WILL BE
POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM.

ROADS...BRIDGES...AND OVERPASSES WILL REMAIN SLICK AND HAZARDOUS
DUE TO THE ACCUMULATION OF SNOW. MOTORISTS SHOULD DRIVE WITH
EXTREME CAUTION.

$$

KSZ022-180900-
/O.CON.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
RILEY-
INCLUDING THE CITY OF...MANHATTAN
916 PM CST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS THROUGH
MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH WILL BE
POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM.

ROADS...BRIDGES...AND OVERPASSES WILL REMAIN SLICK AND HAZARDOUS
DUE TO THE ACCUMULATION OF SNOW. MOTORISTS SHOULD DRIVE WITH
EXTREME CAUTION.

$$

KSZ008-009-180900-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
916 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

PERIODS OF LIGHT SNOW WILL CONTINUE ACROSS NORTH CENTRAL KANSAS
THROUGH MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH ARE
POSSIBLE BEFORE THE SNOW ENDS AROUND 3 AM.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF
YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-181130-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
916 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

PERIODS OF SNOW...MODERATE AT TIMES...WILL CONTINUE ACROSS
NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS.
ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE
POSSIBLE SOUTH AND EAST OF THE KANSAS TURNPIKE...WITH 1 TO 2
INCHES OF NEW SNOW POSSIBLE ACROSS NORTHEAST KANSAS BEFORE THE
SNOW TAPPERS OFF BY 6 AM.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK AND
HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT. IF
YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$

WOLTERS
000 
WWUS43 KTOP 180919
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
319 AM CST SUN DEC 18 2005


KSZ020>022-034>037-181030-
/O.EXP.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY
319 AM CST SUN DEC 18 2005

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

SOME INTERMITTENT LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT
WILL LITTLE IF ANY ADDITIONAL ACCUMULATIONS. SOME SNOW DEPTH
REPORTS AS OF 2 30 AM WERE.  

REPUBLIC COUNTY...AROUND 2 INCHES.
CLOUD COUNTY...5 TO 8 INCHES.
OTTAWA COUNTY...4 TO 6 INCHES. 
CLAY COUNTY...6 INCHES.
RILEY COUNTY...6 INCHES. 
GEARY COUNTY...6 TO 8 INCHES. 
MORRIS COUNTY...5 TO 7 INCHES.

$$

KSZ008-009-181030-
/O.EXP.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
319 AM CST SUN DEC 18 2005

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

INTERMITTENT LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE
BALANCE OF THE NIGHT BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS
ARE EXPECTED THUS THE ADVISORY HAS BE ALLOWED TO EXPIRE.

SNOW SNOWFALL REPORTS UP TO 2 30 AM...
REPUBLIC COUNTY...2 TO 3 INCHES.
WASHINGTON COUNTY...4 TO 5 INCHES.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-181200-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
319 AM CST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

PERIODS OF SNOW...MAINLY LIGHT...WILL CONTINUE ACROSS NORTHEAST AND EAST
CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOW
ACCUMULATIONS TO AROUND 1 INCH ARE POSSIBLE BEFORE THE SNOW
TAPPERS OFF BY AROUND 6 AM. OCCASIONAL FLURRIES WILL CONTINUE
THROUGH THE MORNING HOURS.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.
IF YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$
000 
WWUS43 KTOP 180925 CCA
WSWTOP

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CST SUN DEC 18 2005


KSZ020>022-034>037-181030-
/O.COR.KTOP.WS.W.0002.000000T0000Z-051218T0900Z/
CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY
321 AM CST SUN DEC 18 2005

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

SOME INTERMITTENT LIGHT SNOW WILL CONTINUE THROUGH THE OVERNIGHT
WITH LITTLE IF ANY ADDITIONAL ACCUMULATIONS. SOME SNOW DEPTH
REPORTS AS OF 2 30 AM WERE.

CLOUD COUNTY...5 TO 8 INCHES.
OTTAWA COUNTY...4 TO 6 INCHES.
CLAY COUNTY...6 INCHES.
RILEY COUNTY...6 INCHES. 
GEARY COUNTY...6 TO 8 INCHES.
MORRIS COUNTY...5 TO 7 INCHES.

$$

KSZ008-009-181030-
/O.COR.KTOP.SN.Y.0002.000000T0000Z-051218T0900Z/
REPUBLIC-WASHINGTON-
321 AM CST SUN DEC 18 2005

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

INTERMITTENT LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE
BALANCE OF THE NIGHT BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS
ARE EXPECTED...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

SNOW SNOWFALL REPORTS UP TO 2 30 AM.
REPUBLIC COUNTY...2 TO 3 INCHES.
WASHINGTON COUNTY...4 TO 5 INCHES.

$$

KSZ010>012-023-024-026-038>040-054>056-058-059-181200-
/O.CON.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
321 AM CST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

PERIODS OF SNOW...MAINLY LIGHT...WILL CONTINUE ACROSS NORTHEAST AND EAST
CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. ADDITIONAL SNOW
ACCUMULATIONS TO AROUND 1 INCH ARE POSSIBLE BEFORE THE SNOW
TAPPERS OFF BY AROUND 6 AM. OCCASIONAL FLURRIES WILL CONTINUE
THROUGH THE MORNING HOURS.

ROADS...BRIDGES...AND OVERPASSES IN THE AREA WILL REMAIN SLICK
AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL DIFFICULT.
IF YOU MUST GET OUT AND DRIVE...USE CAUTION.

$$

CORRECTION FOR TYPOS...
000 
WWUS43 KTOP 181217
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
617 AM CST SUN DEC 18 2005


KSZ010>012-023-024-026-038>040-054>056-058-059-181330-
/O.EXP.KTOP.SN.Y.0002.000000T0000Z-051218T1200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
617 AM CST SUN DEC 18 2005

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. LIGHT SNOW WILL
CONTINUE THROUGH THE MORNING HOURS WITH LITTLE OR NO SNOW
ACCUMULATIONS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Dec 16, 3:20 AM CST, 10 hours 10 minutes earlier.

Area forecast discussion, Dec 16, 3:20 AM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
320 AM CST FRI DEC 16 2005

.DISCUSSION...

ACCUMULATING SNOW POTENTIAL SATURDAY AND SATURDAY NIGHT IS THE MAIN
FORECAST CONCERN.

THE 00Z UPPER AIR MAPS ALONG WITH WATER VAPOR SATELLITE IMAGERY
SHOWED A BROAD UPPER LEVEL LOW CENTERED OVER THE NORTHERN GREAT
LAKES STATES. A SHORTER WAVE-LENGTH UPPER LEVEL TROUGH EXTENDED WEST
FROM THE UPPER LOW ACROSS THE NORTHERN PLAINS INTO THE PACIFIC
NORTHWEST. MEANWHILE A SHORTER WAVE-LENGTH TROUGH WAS LOCATED ACROSS
THE DESERT SOUTHWEST.

BOTH THE GFS AND NAM MODELS SHOW THE 5H TROUGH ACROSS THE NORTHERN
CONUS DIGGING SOUTHWARD ACROSS THE CONTINENTAL DIVIDE AND PHASING
WITH THE 5H TROUGH LIFTING NORTHEAST FROM THE DESERT SOUTHWEST
TONIGHT. AHEAD OF THE PHASING 5H TROUGHS AN 850 MB TROUGH WILL
DEVELOP FROM WEST TX NORTHEAST INTO CENTRAL KS BY 12Z SAT. AHEAD OF
THE 850MB TROUGH SOUTHERLY WINDS WILL TRANSPORT MOISTURE NORTHWARD
ACROSS THE CWA LATE FRIDAY NIGHT AND THROUGH THE DAY ON SATURDAY.
FCST SOUNDINGS SHOW VERTICAL TEMPERATURE PROFILES BELOW FREEZING
ACROSS THE ENTIRE CWA THROUGH SATURDAY NIGHT...THUS THE
PRECIPITATION WILL BE IN THE FORM OF SNOW ACROSS THE ENTIRE CWA.
WAA/ISENTROPIC LIFT COMBINED WITH Q-G FORCING AHEAD OF THE 5H TROUGH
WILL PROVIDE ENOUGH LIFT FOR SNOW TO DEVELOP ACROSS THE WESTERN
COUNTIES OF THE CWA AFTER 300 AM SATURDAY AND ACROSS THE ENTIRE CWA
DURING THE REMAINDER OF THE MORNING HOURS ON SATURDAY. THE SNOW MAY
BECOME MODERATE AT TIMES SATURDAY AFTERNOON AND EVENING ALONG AND
SOUTH OF I-70...AS FRONTOGENETICAL FORCING AND CONDITIONAL SYMMETRIC
INSTABILITY INCREASES AHEAD OF THE 5H TROUGH. THE SNOW SHOULD END
FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA SATURDAY NIGHT. ATTM THE
GREATEST SNOW ACCUMULATIONS FROM SATURDAY THROUGH SATURDAY NIGHT
WILL OCCUR ALONG AND SOUTH OF I-70...EAST TO MANHATTAN...THEN TO THE
WEST OF A MANHATTAN TO EMPORIA LINE WHERE 5 TO 6 INCHES OF SNOW MAY
FALL. THE REMAINDER OF THE CWA WILL MOST LIKELY RECEIVE 2 TO 5
INCHES OF SNOW. THE NEXT SHIFT WILL HAVE TO ISSUE A SNOW ADVISORY
FOR THE ENTIRE CWA SATURDAY AND SATURDAY NIGHT IF THE MODELS
CONTINUE TO CONVERGE ON THIER CURRENT SOLUTIONS. THE 5H TROUGH WILL
LIFT EAST NORTHEAST ACROSS KS AND PHASE WITH THE UPPER LOW OVER THE
GREAT LAKES STATES...AS A SECONDARY POSITIVE TILT 5H TROUGH MOVES
SOUTHEAST ACROSS THE PLAINS ON SUNDAY. STRONG LOW-LEVEL COLD AIR
ADVECTION SUNDAY WILL KEEP HIGH TEMPERATURES IN THE 20S AS A 1042MB
RIDGE BUILDS SOUTH ACROSS WESTERN KS INTO NORTH TX. I KEPT A SLIGHT
CHANCE OF SNOW IN THE FCST ON SUNDAY SINCE THERE MAY BE ENOUGH LIFT
AHEAD OF THE POSITIVE TILT 5H TROUGH FOR LIGHT SNOW. ANY SNOW
ACCUMULATIONS ON SUNDAY SHOULD BE LESS THAN 1/2 INCH.

THE EXTENDED RANGE MODELS SHOW A LONGER WAVE-LENGTH 5H TROUGH OVER
THE CENTRAL AND EASTERN CONUS. THIS WILL KEEP EASTERN KS IN
NORTHWEST FLOW ALOFT. EXPECT MAINLY DRY CONDITIONS WITH A SLOW WARM
UP TOWARDS THE END OF THE WEEK. HIGH TEMPERATURES ON MONDAY WILL
ONLY WARM INTO THE MID AND UPPER 20S DUE TO THE SNOW COVER. HIGH
TEMPERATURES WARM INTO THE UPPER 30S TO LOWER 40S BY NEXT
THURSDAY...ESPECIALLY IF THE SNOW COVER MELTS. I DID NOT MAKE ANY
CHANGES TO THE EXTENDED FORECAST.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Dec 16, 4:15 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
415 AM CST FRI DEC 16 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-171100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
415 AM CST FRI DEC 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR LIGHT SNOW AFTER MIDNIGHT WEST OF HIGHWAY
99. SNOW ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE AFTER 300 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW IS EXPECTED AREAWIDE SATURDAY AND SATURDAY NIGHT. SNOW
ACCUMULATIONS OF 3 TO 6 INCHES MAY OCCUR ALONG AND SOUTH OF
INTERSTATE 70...WITH LIGHTER ACCUMULATIONS NORTHWARD TOWARDS THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Snow Advisories in Kansas, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.